Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 1, 2008, 3:53 PM CST for La Salle County, Webb County, Texas. It took effect at Feb 1, 2008, 4:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 3:53 PM CST (21:53 UTC)
- In effect from
- Feb 1, 2008, 4:00 PM CST
- Expired
- Feb 1, 2008, 6:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3193 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 012153 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 353 PM CST FRI FEB 1 2008 ...DANGEROUS FIRE CONDITIONS ACROSS THE NORTHERN RIO GRANDE PLAINS THIS AFTERNOON... .VERY DRY AIR AND INCREASINGLY GUSTY WINDS WILL CREATE DANGEROUS FIRE CONDITIONS THE REMAINDER OF THE AFTERNOON. TXZ229-239-020000- /O.NEW.KCRP.FW.W.0004.080201T2200Z-080202T0000Z/ LA SALLE-WEBB- 353 PM CST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. RELATIVE HUMIDITY LEVELS BELOW 20 PERCENT AND SOUTHEAST WINDS GUSTING AT TIMES TO 20 TO 25 MPH WILL CONTINUE THE REMAINDER OF THE AFTERNOON IN THE WARNING AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:50 PM CST, 3 minutes earlier.
Area forecast discussion, Feb 1, 3:50 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 PM CST FRI FEB 1 2008
.UPDATE...UPDATED ZONES TO ADD RED FLAG WARNING FOR THE REST OF
THE AFTERNOON FOR WEBB AND LA SALLE COUNTIES. WINDS THE LAST HOUR
OR SO HAVE INCREASED...AND THAT COMBINED WITH VERY DRY AIR MAY
CREATE A HAZARDOUS FIRE ENVIRONMENT UNTIL WINDS DECOUPLE THIS
EVENING. NEW ZONES AND RFW WIBIS MOMENTARILY.
&&
.PREV DISCUSSION... /ISSUED 300 PM CST FRI FEB 1 2008/
SHORT TERM...HIGH PRESSURE OVER SOUTH TEXAS THIS AFTERNOON WILL
DRIFT EAST OVERNIGHT...ALLOWING ONSHORE FLOW TO REDEVELOP
OVERNIGHT. THIS WILL KEEP TEMPERATURES FROM DROPPING AS FAR AS
LAST NIGHT AS DEWPOINTS RISE OVERNIGHT.
CLOUDS WILL BEGIN TO THICKEN UP BY SATURDAY AFTERNOON AS A WEAK
SHORTWAVE BEGINS TO AFFECT THE AREA. THE BEST SETUP FOR PRECIP IS
NORTH AND EAST OF US...BUT HAVE LEFT IN SLIGHT CHANCE POPS
SATURDAY NIGHT OVER THE FAR NORTHEAST COUNTIES. WITH RELATIVELY
LIGHT LOW LEVEL FLOW...AREAS OF FOG ARE A DECENT BET SATURDAY
NIGHT INTO SUNDAY MORNING.
AVIATION...VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL BECOME
SOUTHEAST AND INCREASE SOMEWHAT SATURDAY AFTERNOON AS VFR CIGS
DEVELOP AND BEGIN TO LOWER.
MARINE...RELATIVELY WEAK ONSHORE FLOW WILL CONTINUE THROUGH THE
SHORT TERM. NO HEADLINES ANTICIPATED.
LONG-TERM (SUNDAY THROUGH FRIDAY)...MOISTURE WILL STEADILY INCREASE
OVER THE COASTAL BEND BY SUNDAY. A WEAK SHORT WAVE TROUGH WILL MOVE
EAST-NORTHEAST OUT OF NORTHEAST MEXICO INTO SOUTH TEXAS ON SUNDAY
WITH THE REGION IN THE RIGHT ENTRANCE REGION OF 110 KNOT 25H JET
STREAK TO THE NORTH OF THE AREA. FORECAST SOUNDINGS SHOW SOME
WEAKENING OF THE CAP ESPECIALLY OVER THE VICTORIA CROSSROADS BY
THE AFTERNOON. BUMPED THE POPS TO 40 PERCENT IN THE VICTORIA
AREA WITH A SLIGHT CHANCE ACROSS THE SOUTHERN COASTAL BEND.
MODELS SHOW SIGNIFICANT LOW TO MID LEVEL WARMING BY MONDAY AND
EXPECT THE CAP WILL BE STRONG ENOUGH TO PRECLUDE CONVECTIVE
DEVELOPMENT ALTHOUGH MAY SEE A FEW STREAMER SHOWERS IN THE
MORNING AS 40 TO 50 KNOT LOW LEVEL JET WILL BE IN PLACE.
GFS CONTINUES TO BE A LITTLE FASTER WITH THE NEXT UPPER TROUGH
TO SWING THROUGH THE SOUTHERN PLAINS BY TUESDAY. SCENARIO IS
A BIT SIMILAR TO THE PAST WIND EVENT THURSDAY EXCEPT THE SYSTEM
IS NOT QUITE AS CLOSED OFF. STILL APPEARS TO BE AN INCREASED
FIRE DANGER THREAT FOR TUESDAY AS WINDS INCREASE AND HUMIDITY
FALLS INTO DANGEROUS CATEGORY. CONFIDENCE SHOULD BE HIGH ENOUGH
BY SATURDAY TO RAISE FIRE WEATHER WATCH FOR TUESDAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN BRIEF PERIOD TUESDAY
MORNING BEFORE FRONT MOVES THROUGH. NORTHWEST TO NORTH WINDS OF
20 TO 25 KNOTS WILL PROVIDE SCA CONDITIONS OVER THE WATERS
TUESDAY INTO TUESDAY NIGHT.
BENIGN WEATHER EXPECTED WEDNESDAY THROUGH FRIDAY. THERE ARE
SOME TIMING DIFFERENCES WITH THE NEXT SHORT WAVE TROUGH MOVING
THURSDAY BUT MOISTURE WILL BE VERY LIMITED SO NO SIGNIFICANT
WEATHER IS EXPECTED FOR LATTER PART OF THE WEEK. WENT SEVERAL
CATEGORIES BELOW GUIDANCE FOR MINIMUM TEMPS WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 49 73 63 77 65 / 0 10 10 20 10
VICTORIA 44 73 60 74 64 / 0 10 20 40 20
LAREDO 49 75 59 83 63 / 0 0 10 10 10
ALICE 45 74 60 80 64 / 0 10 10 20 10
ROCKPORT 53 70 63 72 64 / 0 10 10 30 20
COTULLA 44 74 56 81 60 / 0 0 10 10 10
KINGSVILLE 48 74 61 79 66 / 0 10 10 20 10
NAVY CORPUS 54 71 64 73 65 / 0 10 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...NONE.
&&
JV/71...SHORT TERM
TT/89...LONG TERMHazardous weather outlook, Feb 1, 5:57 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CST FRI FEB 1 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 AM CST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAIN IN EFFECT UNTIL 8 AM FOR THE OFFSHORE WATERS. SEAS AND WINDS WILL CONTINUE TO DIMINISH THROUGH THE MORNING. RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW TODAY...DIPPING INTO THE TEENS AND 20S AWAY FROM THE COAST. WINDS SPEEDS THIS MORNING WILL BE CONSIDERABLY WEAKER THAN YESTERDAY...BUT WILL INCREASE THIS AFTERNOON TO 10 TO 15 MPH FROM THE SOUTHEAST AND TO 15 TO 20 MPH ON SATURDAY. FUELS REMAIN VERY DRY ACROSS ALL OF SOUTH TEXAS...WITH THE EXCEPTION OF PORTIONS OF VICTORIA...CALHOUN AND ARANSAS COUNTIES. THE FIRE DANGER TODAY AND SATURDAY WILL REMAIN ELEVATED AS A RESULT OF THE LOW RELATIVE HUMIDITY TODAY...A MODERATE SOUTHERLY FLOW RESUMING...DRY FUELS AND HOT SPOTS FROM WILDFIRES YESTERDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FIRE DANGER WILL INCREASE FURTHER TUESDAY AFTERNOON BEHIND YET ANOTHER COLD FRONT. THIS FRONT WILL USHER IN STRONG...GUSTY NORTHWEST WINDS AND RELATIVE HUMIDITY VALUES IN THE TEENS ON TUESDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/MJG
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.